Skip Ribbon Commands
Skip to main content
Sign In

ConferenceProgram

Conference Program 

All papers are due by September 14, 2018. Please email them to IBUC2018@westat.com using the format guidelines provided here.

Tuesday, October 23 - Day 1

​8:15am - 9:00amRegistration and Coffee
​9:00am - 10:00amPlenary Session
  • Opening remarks by IBUC Chair, Gina Cheung – University of Michigan
  • Welcome by Jim Smith – CEO, Westat
  • Blaise and Blaise 5 by Statistics Netherlands – Harry Wijnhoven, Member of the Board of Directors and CEO Blaise, Statistics Netherlands (CBS)
​10:00am - 10:30amBreak
​10:30am - 12:00pmPresentation Session 1 (1.5 hours)

Current Blaise 4 uses, and moving to Blaise 5

  • Challenges While Converting from Blaise 4 to 5
    Joost Huurman, Statistics Netherlands
  • Migrating from Blaise 4 to Blaise 5 - The AHS experience
    Roberto Picha and Richard Squires, U.S. Census Bureau
  • Using Blaise 5 for CAPI
    Rick Dulaney and Boris Allan, Westat
  • Rolling Out Blaise 5: An Interesting Journey
    R. Suresh, Keith Bajura, Matt Boyce, Lilia Filippenko, Preethi Jayaram, Joe Nofziger, Gil Rodriguez, Jean Robinson, and Vorapranee Wickelgren, RTI International
​12:00pm - 1:00pm​Lunch
​1:00pm - 2:30pmPresentation Session 2 (1.5 hours)

Accessibility and Testing

  • Developing Accessible Blaise Surveys
    Karen Brenner, John Barbee, and Richard Frey, Westat
  • Enhancing Blaise 4 Surveys for Screen Reader Compatibility
    Mecene Desormice, Michael Mangiapane, Erin Slyne, and Richard Squires, U.S. Census Bureau
  • A Process for Blaise Data Emulation for Complex Instruments
    Todd Flannery and Ed Dolbow, Westat
  • An Approach to Unit Testing
    Rod Furey, Statistics Netherlands
​2:30pm - 2:50pm​Break
​2:50pm - 4:20pmPresentation Session 3 (1.5 hours)

Multimode and Survey Management

  • Experiences with Blaise 5 CATI and Multimode at Statistics Norway
    Jan Haslund and Trond Båshus, Statistics Norway
  • Implementing a Blaise 5 Mixed-Mode Solution
    David Kinnear, Office for National Statistics, UK
  • Blaise 5 with RTI's Integrated Field Management System on Field Interviewer Laptops
    Lilia Filippenko, Preethi Jayaram, Joe Nofziger, Brandon Peele, and R. Suresh, RTI International
  • Conducting Offline Blaise 5 Surveys in a Distributed Environment
    Marsha Skoman, University of Michigan
​4:20pm - 4:30pm​Break
​4:30pm - 5:30pmPresentation Session 4 (1 hour)

Multimode Survey Management for Blaise 5
    Mark Pierzchala, MMP Survey Services

​5:30pm - 6:30pmWelcome Reception

 

Wednesday, October 24 - Day 2 

​8:15am - 9:00amRegistration and Coffee
​9:00am - 10:30am

Blending Designed and Harvested Data: What do we need to do?
​     Conference Keynote by Dr. Robert M. Groves, Provost, Georgetown University

​10:30am - 11:00am​Break
​11:00am - 12:30pmBlaise Team Presents
​12:30pm - 1:30pm​Lunch
​1:30pm - 3:30pmPresentation Session 5 (2 hours)

Screen Design – Part 1

  • Some Uses of Roles in Blaise 5
    Boris Allan, Westat
  • Web Screen Presentation Using Blaise 5
    Michelle Amsbary, Rick Dulaney, Justin Kamens, Westat and Joelle Michaels, U.S. Energy Information Administration
  • Developing Organization Level Screen Layout and Design Guidelines for Blaise 5 
    Karl Dinkelmann, Shane Empie, Rebecca Gatward, Lisa Holland, and Andrew Hupp, University of Michigan
  • Experiences with Blaise 5.3 CAWI
    Rogier Hellenbrand, Statistics Netherlands
  • Implementation of Blaise 5 Web Questionnaires into an Existing Business Survey Management System
    Leif Bochis Madsen, Statistics Denmark
​3:30pm -Conference Excursion and Dinner


Thursday, October 25 - Day 3

​8:30am - 10:30amPresentation Session 6 (2 hours)

Transitioning an Established Longitudinal Study to Blaise 5 and to a Mixed Mode Design:

A Case Study using the Health and Retirement Study
Rhonda Ash, Karl Dinkelmann, Shane Empie, Rebecca Gatward, Andrew Hupp, Jason Ostergren, James Rodgers, Marsha Skoman, Rhymney Weidner, and Laura Yoder, University of Michigan

​10:30am - 11:00amBreak
​11:00am - 12:30pmPresentation Session 7 (1.5 Hours)

Screen Design Part 2 – Mobile

  • Designing the Questionnaire of Tomorrow: Current Best Practices and Future Goals
    Jeldrik Bakker and Harry Wijnhoven, Statistics Netherlands
  • Using Blaise 5 to Solve Multimode and Multi-Device Challenges
    Kathleen O'Reagan and Nikki Brown, Westat
  • Features Used in CAWI Questionnaires
    Bryan Bungardt, Statistics Netherlands
  • Mobile Usability on Household Survey on Blaise 5
    Petri Godenhjelm, Pyry Keinonen, and Anna Niemela, Statistics Finland
​12:30pm - 1:30pmLunch
​1:30pm - 3:00pmPresentation Session 8 (1.5 hours)

Surveys, Data and Training

  • Ahead of the Curve - Pushing the Boundaries of Data Collection
    Ole Mussmann and Harry Wijnhoven, Statistics Netherlands
  • Transforming Survey Paradata
    Andrew Piskorowski, Mark Simonson, and Laura Yoder, University of Michigan
  • A Different Approach to Blaise Remarks
    Peter Stegehuis, Westat
  • Script Writer - The Compilation of Script Generation
    Max Malhotra, University of Michigan
​3:00pm - 3:30pmPresentation Session 9 (30 minutes)

New Features in Blaise Colectica Questionnaires
     Jeremy Iverson and Dan Smith, Colectica

​3:30pm - 4:00pmBreak
​4:00pm - 5:30pmInternational Blaise Users Group Meeting
     and "Tony" Award for IBUC Papers and Presentations